Alert archive / New Jersey / Special Weather Statements in 2019
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 6, 2019, 10:24 PM EDT for Cape May County, New Jersey. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2019, 10:24 PM EDT (02:24 UTC)
- Expired
- Jul 6, 2019, 11:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Philadelphia/Mount Holly
County Cape May County, NJ
The radar
The Dover AFB radar (KDOX), 57 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 10:30 PM EDT | MARINE TSTM WIND 41 | 1 Ene Cape May Harbor, NJ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 2.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1541 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
130
WWUS81 KPHI 070224
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
1024 PM EDT Sat Jul 6 2019
NJZ023-024-070300-
Atlantic Coastal Cape May-Cape May-
1024 PM EDT Sat Jul 6 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN CAPE MAY
COUNTY...
At 1024 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Avalon to near West Cape May to 8 miles
north of Cape Henlopen State Park. Movement was southeast at 30 mph.
Wind gusts up to 40 mph are possible with these storms.
Locations impacted include...
Cape May, North Wildwood, Wildwood Crest, Sea Isle City, Avalon, West
Cape May, Stone Harbor, Cape May Court House, Scotch Bonnet, Diamond
Beach, Rio Grande, North Cape May, Villas, West Wildwood, Erma and
Whitesboro-Burleigh.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.
LAT...LON 3896 7496 3897 7494 3897 7496 3918 7474
3916 7469 3912 7471 3910 7470 3903 7476
3903 7479 3899 7479 3894 7486 3893 7497
TIME...MOT...LOC 0224Z 309DEG 27KT 3910 7475 3889 7497 3892 7509
$$
MPSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 6, 9:23 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jul 6, 9:23 PM EDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Mount Holly NJ 923 PM EDT Sat Jul 6 2019 .SYNOPSIS... A cold front will move across the area this evening into tonight, then slowly push to our south Sunday. High pressure located across the Great Lakes region Sunday into Monday will build towards the area Tuesday into Wednesday, eventually moving out to sea by Wednesday night. Another frontal boundary will cross the area later Thursday into Thursday night as low pressure moves out of the Great Lakes and toward southeast Canada and the northeast states. A secondary front or surface trough may cross the area on Friday, before high pressure begins to build to our west for the weekend. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... 930 PM update...Not much change with this update. Adjusted temps to match observations with the current line of storms moving through (they were a bit too warm). Also adjusted high temps Sunday down just a tad as well. The line of storms will be moving out of the forecast area within the next couple of hours and may be accompanied by strong to marginally severe wind gusts. Scattered rain showers will end from NW to SE over the next 2-3 hours or so. Previous discussion... The Excessive Heat Warning for the urban corridor from Trenton to Philadelphia to Wilmington will be terminated. A cold front extended from the Catskills and the Poconos to southwestern Pennsylvania early this evening. The boundary will continue to sink southeastward and it should slowly pass through our region tonight. Conditions ahead of the boundary will remain somewhat unstable. Also, precipitable water values are forecast to stay in the 2.0 to 2.25 inch range. As a result, we are concerned with the potential for additional locally heavy rain and isolated wind damage. The threat of wind damage should decrease with the loss of daytime heating this evening. Also, as the convection moves into our area, which has been worked over by the earlier storms, the amount of available instability should lessen. The showers and thunderstorms are forecast to push off the coast around midnight, with some lingering light showers in their wake. A southwest to west wind this evening is forecast to become light and variable overnight. Low temperatures will range from the upper 60s to the middle 70s. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... The cold front is expected to extend across Cape May and southern Delaware around mid morning on Sunday. It is forecast to drift slowly to the southeast. Clouds will likely linger over much of our area on Sunday. There may be some breaks up north. Also, showers are anticipated especially from the Philadelphia metropolitan area and the central New Jersey coast southward. Those locations may experience isolated thunder, as well. There will be little potential for severe weather on Sunday and the threat of moderate to heavy rain will be limited to areas south of a Reading-Philadelphia- Atlantic City line. The wind is anticipated to settle into the northeast around 5 to 10 MPH with high temperatures mostly in the 80s. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... Summary: The main thinking through the extended remains the same as previous package with only some minor tweaks/refinements to timing. High pressure will build over the Great Lakes Monday and then trek eastward towards the area Tuesday before moving offshore Wednesday. A mid-lvl trough and associated surface low will track through the Great Lakes Thursday into Friday. Surface high pressure will then build in the wake of these features into next weekend. Dailies: Monday...Although things will be generally quiet as the airmass dries out there will still be chances for some light showers Monday as a confluence zone sets up over the area associated with a passing inverted trough. Right now the precip. focus looks to be over eastern PA/NW NJ with perhaps some additional chances for precipitation over Delmarva where the highest residual moisture resides. However, given lack of moisture/instability generally expect any precipitation during the day Monday to be light. Otherwise it should feel refreshingly dry (particularly relative to today) with highs in the 80s and dewpoints in the low 60s. Tuesday-Wednesday... The high builds toward us this in this period with the mid-lvl ridge initially over the Great Lakes gradually progressing eastward. Consequently expect dry weather with temperatures gradually warming into the upper 80s/lower 90s by Wednesday Despite the warming temperatures dewpoints remain in the low to mid 60s so it won't feel too bad. Thursday through Friday morning...The most active period of the extended looks to be Thursday into Friday AM, as the mid-lvl trough & sfc. low track north of us. Pre-frontal convection will be possible Thursday afternoon particularly over western portions of the CWA, while the more widespread precipitation will likely occur with the surface front/trough passage Thursday night. Details are still fuzzy this far out, but given increasing moisture/instability and increased flow aloft some stronger storms would be possible, although this will at least partially depend on favorable diurnal timing. Friday into Saturday... Precipitation should move out by Friday PM with Saturday looking dry as high pressure begins to build to our west. High temps will generally be in the mid to upper 80s. && .AVIATION /01Z SUNDAY THROUGH THURSDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Into this evening (until 04Z)...Scattered showers and thunderstorms. The rain will be heavy at times with conditions lowering to IFR in showers and thunderstorms. VFR conditions are anticipated outside of any precipitation. West wind 5 to 10 knots becoming variable less than 10 knots. Overnight (04z until 10Z)...Generally VFR, with localized MVFR conditions possible. Lingering light rain showers are expected. Variable wind 6 knots or less. Sunday...Mainly VFR. Scattered showers and isolated thunder, especially from KRDG, KPHL and KACY southward. Northeast wind around 5 to 10 knots.. OUTLOOK... Sunday night-Monday... Mostly VFR with a slight chance of showers and thunderstorms which may temporarily lower conditions. Easterly winds at 5-10kts. Tuesday-Wednesday... VFR conditions expected. Light and variable winds becoming southerly at 5-10kts by Wednesday afternoon. Thursday... Likely VFR through the morning with shower and thunderstorm chances later int he day. Winds southerly/southwesterly 5-10kts. && .MARINE... A south to southwest wind 10 to 15 knots this evening, becoming northwest around 10 knots late tonight. Northeast wind 10 to 15 knots on Sunday. Waves on our ocean waters will be 3 to 4 feet. Waves on Delaware Bay are forecast to be 2 feet or less. OUTLOOK... Monday-Thursday... Generally sub-SCA conditions conditions are expected to prevail through the period although 4 ft seas and 20kt easterly gusts will be possible Monday, and 20+ kt southerly gusts may be possible Thursday. Rip Currents... A south to southwest wind around 10 to 15 MPH into this evening with breaking waves of 2 to 3 feet should maintain a low risk for the development of dangerous rip currents. However, we may begin to approach a moderate risk in spots, especially along the Jersey Shore. A moderate risk is forecast for Sunday along the coasts of New Jersey and Delaware due to a northeast wind around 10 to 15 MPH. Breaking waves around 3 feet are anticipated. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Carr Near Term...Iovino/Staarmann Short Term...Iovino Long Term...Carr Aviation...Carr/Iovino Marine...Carr/Iovino
Hazardous weather outlook, Jul 6, 6:18 PM EDT, 4 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 618 PM EDT Sat Jul 6 2019 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-072230- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 618 PM EDT Sat Jul 6 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. Thunderstorms may produce locally heavy rainfall and gusty winds this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-072230- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 618 PM EDT Sat Jul 6 2019 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Tonight. Thunderstorms may produce locally heavy rainfall and gusty winds this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There will be a moderate risk of dangerous rip currents on Sunday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-072230- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 618 PM EDT Sat Jul 6 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. Thunderstorms may produce gusty winds on the waters. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Local storm report, Jul 6, 9:24 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
924 PM EDT SAT JUL 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM MARINE TSTM WIND FORTESCUE 39.24N 75.17W
07/06/2019 M42 MPH CUMBERLAND NJ MESONET
&&
MPSLocal storm report, Jul 6, 9:28 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
928 PM EDT SAT JUL 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM MARINE TSTM WIND 1 NNE DELAWARE CITY 39.58N 75.59W
07/06/2019 M35 MPH ANZ430 DE MESONET
&&
STAARMANNLocal storm report, Jul 6, 9:56 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
956 PM EDT SAT JUL 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM MARINE TSTM WIND 2 SW HEISLERVILLE 39.20N 75.03W
07/06/2019 M43 MPH ANZ431 NJ MESONET
&&
MPSLocal storm report, Jul 6, 9:58 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
958 PM EDT SAT JUL 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 PM MARINE TSTM WIND 3 S KITTS HUMMOCK 39.06N 75.40W
07/06/2019 M46 MPH KENT DE MESONET
&&
MPSLocal storm report, Jul 6, 10:15 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1015 PM EDT SAT JUL 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLOOD LAHASKA 40.35N 75.03W
07/06/2019 BUCKS PA PUBLIC
PHOTO ON SOCIAL MEDIA SHOWS ROAD FLOODED AND
WATER UP TO CAR WHEELS.
&&
MPSSpecial weather statement, Jul 6, 10:24 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1024 PM EDT Sat Jul 6 2019
NJZ023-024-070300-
Atlantic Coastal Cape May-Cape May-
1024 PM EDT Sat Jul 6 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN CAPE MAY
COUNTY...
At 1024 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Avalon to near West Cape May to 8 miles
north of Cape Henlopen State Park. Movement was southeast at 30 mph.
Wind gusts up to 40 mph are possible with these storms.
Locations impacted include...
Cape May, North Wildwood, Wildwood Crest, Sea Isle City, Avalon, West
Cape May, Stone Harbor, Cape May Court House, Scotch Bonnet, Diamond
Beach, Rio Grande, North Cape May, Villas, West Wildwood, Erma and
Whitesboro-Burleigh.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.
LAT...LON 3896 7496 3897 7494 3897 7496 3918 7474
3916 7469 3912 7471 3910 7470 3903 7476
3903 7479 3899 7479 3894 7486 3893 7497
TIME...MOT...LOC 0224Z 309DEG 27KT 3910 7475 3889 7497 3892 7509
MPSThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:03 PM EDT | Tornado Warning | PHI | Atlantic, Burlington, Camden, Gloucester | 27 min |
| Jul 6, 8:25 PM EDT | Special Marine Warning | PHI | 65 min | |
| Jul 6, 8:58 PM EDT | Areal Flood Advisory | PHI | Cumberland | 3 hr |
| Jul 6, 9:02 PM EDT | Special Weather Statement | PHI | Cape May | 43 min |
| Jul 6, 9:03 PM EDT | Special Marine Warning | PHI | 87 min | |
| Jul 6, 9:21 PM EDT | Special Marine Warning | PHI | 54 min | |
| Jul 6, 9:44 PM EDT | River Flood Warning | PHI | Burlington | 16 hr |
| Jul 6, 10:22 PM EDT | Special Marine Warning | PHI | 83 min | |
| Jul 7, 2:03 PM EDT | Areal Flood Advisory | PHI | Cumberland | 117 min |
| Jul 7, 3:25 PM EDT | Small Craft Advisory | PHI | 34 hr | |
| Jul 6, 8:23 PM EDT | Special Weather Statement | PHI | Bucks, Delaware, Philadelphia | 52 min |
| Jul 6, 9:39 PM EDT | Areal Flood Warning | PHI | Delaware | 3 hr |
| Jul 7, 2:42 AM EDT | Areal Flood Warning | PHI | Delaware | 3 hr |
| Jul 6, 9:17 PM EDT | Severe Thunderstorm Warning | PHI | Kent, New Castle, Sussex | 43 min |
| Jul 6, 9:01 PM EDT | Special Weather Statement | PHI | Queen Anne's | 29 min |
| Jul 7, 6:37 PM EDT | Areal Flood Advisory | PHI | Queen Anne's, Talbot | 113 min |
Nearby
Special Weather Statements in New Jersey, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.